Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 197, NWS Indianapolis, IN

May 21, 2017Clinton County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 21, 2017, 11:10 AM EDT for Clinton County, Tippecanoe County, Indiana. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2017, 11:10 AM EDT (15:10 UTC)
Expired
May 22, 2017, 11:10 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Wildcat Creek near Lafayette (SFWI3). The gauge peaked at 11.09 ft at May 21, 2017, 10:00 AM EDT.

actionminormoderate51005/2105/2205/23
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03334500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS43 KIND 211510
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1110 AM EDT Sun May 21 2017

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  South Fork Wildcat Creek...

.Periods of heavy rainfall has led to lowland flooding along the
South Fork Wildcat Creek near Lafayette.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC023-157-220310-
/O.NEW.KIND.FL.W.0197.170521T1510Z-000000T0000Z/
/SFWI3.1.ER.170521T0813Z.170521T1345Z.000000T0000Z.NO/
1110 AM EDT Sun May 21 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the South Fork Wildcat Creek near Lafayette.
* until further notice.
* At 10:30 AM Sunday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Creek at flood stage.  Water over banks and affecting
  agricultural land and low residential areas.

&&

LAT...LON 4036 8676 4041 8679 4042 8682 4044 8681
      4043 8676 4036 8673             

$$
2 follow-up statements
608 
WGUS83 KIND 211518
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1118 AM EDT Sun May 21 2017

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  South Fork Wildcat Creek...Wabash River...Wildcat Creek...


.Additional rainfall has led to prolonged flooding along the South
Fork Wildcat Creek...Wabash River and Wildcat Creek. Points are
expected to stay above flood stage late into the week and into the
weekend.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC023-157-221518-
/O.CON.KIND.FL.W.0197.000000T0000Z-000000T0000Z/
/SFWI3.1.ER.170521T0813Z.170521T1345Z.000000T0000Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The South Fork Wildcat Creek near Lafayette.
* until further notice.
* At 10:30 AM Sunday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Creek at flood stage.  Water over banks and affecting
  agricultural land and low residential areas.

&&

LAT...LON 4036 8676 4041 8679 4042 8682 4044 8681
      4043 8676 4036 8673             

$$

INC045-121-157-165-171-221517-
/O.EXT.KIND.FL.W.0190.000000T0000Z-170526T0200Z/
/LAFI3.1.ER.170521T0100Z.170523T0000Z.170525T1400Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Thursday evening.
* At 11:01 AM Sunday the stage was 15.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by 
  early Tuesday morning. The river will fall below flood stage late 
  Thursday morning.
* At 18.0 feet...Extensive flooding covers many acres of agricultural 
  land. State Road 225 closed by high water. Granville Bridge Public 
  Access Site flooded. Tippecanoe CR 950 W south of CR 75 S floods in
  several places from the Wabash Bottoms, Janssen Tract to Warren CR 
  350 N in the Black Rock Preserve Area, a distance of nearly 1.5 
  miles. High water affects Fort Ouiatenon area. All parks in the 
  West Lafayette and Lafayette areas are flooded.  High water almost 
  on North River Road.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-221517-
/O.EXT.KIND.FL.W.0191.000000T0000Z-170527T2308Z/
/CVGI3.1.ER.170521T0600Z.170524T0600Z.170527T1108Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Covington.
* until Saturday evening.
* At 10:45 AM Sunday the stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by 
  Wednesday morning. The river will fall below flood stage Saturday 
  morning.
* At 23.0 feet...Flood water is at critical height for most 
  agricultural levees.

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-221517-
/O.EXT.KIND.FL.W.0192.000000T0000Z-170528T2136Z/
/MTZI3.1.ER.170520T1530Z.170523T1800Z.170528T0936Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Sunday May 28.
* At 10:45 AM Sunday the stage was 18.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.9 feet by 
  Tuesday evening. The river will fall below flood stage Sunday 
  morning.
* At 20.0 feet...Park in southern Montezuma begins to flood.  Higher 
  bottomlands begin to flood.  Water backs up most local tributaries.
  River water is at the top of some private levees.  Lowest county 
  roads begin to flood.  Parke CR 75 W begins to flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$

INC121-165-167-221517-
/O.EXT.KIND.FL.W.0193.000000T0000Z-170527T2200Z/
/CLNI3.1.ER.000000T0000Z.170523T1800Z.170527T1000Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Clinton.
* until Saturday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.9 
  feet Tuesday early afternoon.
* At 21.0 feet...Lowland flooding in progress.  River water runs 
  through the City of Clinton's wastewater treatment plant.

&&

LAT...LON 3977 8735 3967 8736 3960 8736 3960 8741
      3966 8742 3977 8740             

$$

ILC023-033-INC153-167-221517-
/O.EXT.KIND.FL.W.0194.000000T0000Z-170529T1400Z/
/HUFI3.1.ER.170521T0545Z.170525T0600Z.170529T0200Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Terre Haute.
* until Monday May 29.
* At 11:00 AM Sunday the stage was 15.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by 
  Thursday morning. The river will fall below flood stage Sunday 
  before midnight.
* At 19.0 feet...All of the area on the west side of the Wabash River 
  is flooded from Sugar Creek to U.S. 40 and I-70.  South Lake 
  becomes part of the wetland project.

&&

LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
      3945 8747 3960 8741             

$$

ILC033-101-INC083-153-221517-
/O.EXT.KIND.FL.W.0114.000000T0000Z-170531T1400Z/
/HUTI2.1.ER.000000T0000Z.170527T0600Z.170531T0200Z.NO/
1018 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until Wednesday May 31.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.4 
  feet early Saturday morning.
* At 20.0 feet...Leaverton Park in Palestine and park in Hutsonville 
  begin to flood.  Agricultural flooding spreads to higher land.  
  Seep water is noticeable behind levees.  Some elevated river 
  cottages are surrounded by water.  Several county or township roads
  east of Lincoln Heritage Trail between Palestine and Hutsonville in
  Crawford County Illinois are impassable.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-221517-
/O.EXT.KIND.FL.W.0115.000000T0000Z-170531T1415Z/
/RVTI3.2.ER.170430T0033Z.170509T1245Z.170531T0215Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Riverton.
* until Wednesday May 31.
* At 11:00 AM Sunday the stage was 17.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.3 feet by 
  Saturday evening. The river will fall below flood stage Tuesday 
  before midnight.
* At 20.0 feet...Extensive flooding is in progress.  Higher rural 
  roads begin to flood.  High water isolates many river cabins.  Seep
  water becomes a problem.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$

ILC101-185-INC083-221517-
/O.EXT.KIND.FL.W.0116.000000T0000Z-170531T0224Z/
/VCNI3.2.ER.170501T1328Z.170509T1230Z.170530T1424Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wabash River at Vincennes.
* until Tuesday May 30.
* At 10:45 AM Sunday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday early afternoon and 
  continue to rise to near 17.6 feet by Sunday early afternoon.  The 
  river will fall below flood stage by late Tuesday morning.
* At 18.0 feet...Agricultural lands and some oil fields flood.  
  Several township roads about 1.25 miles south of St. Francesville 
  and River Road between Billett Road and Lincoln Memorial Bridge in 
  Lawrence County are flooded.  Extensive flooding of Kimmell Park at
  Vincennes.

&&

LAT...LON 3887 8750 3874 8746 3846 8764 3847 8778
      3871 8756 3886 8756             

$$

INC157-221517-
/O.EXT.KIND.FL.W.0196.000000T0000Z-170523T2136Z/
/LYTI3.1.ER.170521T0508Z.170521T1445Z.170523T1536Z.NO/
1118 AM EDT Sun May 21 2017

The Flood Warning continues for
  The Wildcat Creek near Lafayette.
* until Tuesday afternoon.
* At 10:45 AM Sunday the stage was 14.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Tuesday morning.
* At 15.0 feet...Flooding of Wildcat Creek Park and possible 
  residential areas in the vicinity of Eisenhower Rd.

&&

LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
      4045 8682 4050 8645             

$$
482 
WGUS83 KIND 212233
FLSIND
dlpiFlood Statement
National Weather Service Indianapolis IN
633 PM EDT Sun May 21 2017

...The Flood Warning is no longer in effect for a portion of the
following creek in Indiana...

  South Fork Wildcat Creek...

.The South Fork Wildcat Creek near Lafayette has fallen below flood
stage in western Indiana.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC023-157-212303-
/O.CAN.KIND.FL.W.0197.000000T0000Z-170521T2233Z/
/SFWI3.1.ER.170521T0813Z.170521T1345Z.170521T1807Z.NO/
633 PM EDT Sun May 21 2017

The Flood Warning is cancelled for
  The South Fork Wildcat Creek near Lafayette.
* At  5:30 PM Sunday the stage was 7.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall.

&&

LAT...LON 4036 8676 4041 8679 4042 8682 4044 8681
      4043 8676 4036 8673             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 21, 10:19 AM EDT, 51 minutes earlier.

Area forecast discussion, May 21, 10:19 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1019 AM EDT Sun May 21 2017

.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.

&&

.SYNOPSIS...
Issued at 341 AM EDT Sun May 21 2017

A cold front will move through the area today and clear chances for
rain and thunderstorms out of the area from west to east during the
morning. High pressure will build over the area and bring dry
conditions tonight through Monday. Monday night the next low
pressure system will approach and bring more chances for showers and
thunderstorms to the area lasting through Thursday.
Cooler temperatures can be expected much of the week as well.

&&

.NEAR TERM /Rest of Today/...

Issued at 1008 AM EDT Sun May 21 2017

Forecast adjusted for a brief period of showers for everyone
within the east-moving line on radar. These should exit our area
between 12pm and 1pm and here in Indy before 11am. Have thus
carried a narrow likely pop dropping to zero behind this rain line.

Also adjusted cloud clearing slightly as current west edge at
Illinois-Indiana state line progresses across state through late
morning and afternoon.

brief period of gustiness with showers lays down to steady 10mph
west wind after showers on front pass by.

&&

.SHORT TERM /Tonight through Tuesday night/...

Issued at 341 AM EDT Sun May 21 2017

High pressure will move across central Indiana tonight through
Monday keeping the weather dry. With clearing skies and cold
advection lows tonight will drop into the upper 40s to lower 50s,
and Monday's highs should top out in the low 70s. Another low
pressure system will approach Monday night that will bring chances
for precipitation back over the area, but chances remain fairly low
especially across the eastern counties until Tuesday afternoon.
Could see some thunderstorms then with a little instability creeping
back up into the area. Chances for showers continue Tuesday night as
an upper low sets up over the Great Lakes and rotates little waves
through the upper trough.

&&

.LONG TERM (Wednesday through Saturday)...
Issued at 340 AM EDT Sun May 21 2017

Wednesday will be cool and wet with low pressure over Ohio and a
closed upper low over Indiana.  These low pressure systems will move
on to the east as high pressure moves east across the southern U.S.
Thursday and early Friday.  Models indicate dry weather will be the
rule late Thursday through early Friday.

After that there is more uncertainty with timing between the models.
Low pressure will move into the plains Friday and towards the upper
midwest and lower great lakes by Saturday.  The canadian model
develops a warm front across the mid Mississippi and lower Ohio
valleys and bring a strong upper disturbance towards Indiana late
Friday...while the Euro keeps the precip farther west Friday and
keeping Indiana mostly dry until Friday night.  Will go with a blend
for now and went with low rain chances over southwest sections late
Friday...slightly lower than Superblend POPS.

Went with low chance POPS Friday night and Saturday as a warm front
lifts north across our region.

Highs will be in the middle 60s Wednesday warming to the upper 70s
to around 80 by Saturday.  Lows will be in the upper 40s to near 50
Wednesday night warming to 55 to 60 by Friday night.  Stayed close
to superblend temperatures through Friday and went slightly warmer
than MOS blend some areas Saturday as warm advection increases
across the region.

&&

.AVIATION /Update to 211200z TAFs/...

Issued at 1008 AM EDT Sun May 21 2017

All terminal sites have seen the end of rain as the narrow line of
showers moves to eastern Indiana. This shower line is right on the
cold front with abrupt wind shift from south to west occurring
with shower passage.

MVFR decks ahead of and within shower line improve to around 3000
feet after shower passage. Cloud clearing line at Illinois-
Indiana state line will cross KHUF and KLAF around 15z and
KIND/KBMG between 16z-17z. Daytime sun will fire up cumulus during
this afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...Tucek
SHORT TERM...CP
LONG TERM....JH
AVIATION...Tucek
Hazardous weather outlook, May 21, 4:43 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
443 AM EDT Sun May 21 2017

INZ021-028>031-035>049-051>057-060>065-067>072-221000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
443 AM EDT Sun May 21 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: An isolated thunderstorm is possible this morning...mainly
east of a Kokomo to Indianapolis and Bedford line. None of these are
expected to be severe.

Hazards: Lightning.

Timing: This morning.

Discussion: Low pressure was over the upper midwest and a cold front
extended southeast across Indiana. This cold front will move on to
the east and high pressure over the central plains will build towards
Indiana late today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Isolated thunderstorms are possible Tuesday and Wednesday
afternoon and again late Friday through Saturday. No outbreaks of
severe weather are expected at this time.

Discussion:

High pressure will keep our weather quiet and dry Monday. Low
pressure will bring a chance of showers and a slight chance of
afternoon thunderstorms Tuesday and Wednesday afternoon. Another low
pressure system will bring low chances of showers and thunderstorms
late Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:34 PM EDTTornado Warning Tornado observedINDClinton, Howard26 min
May 20, 9:02 PM EDTTornado WarningINDHoward28 min
May 20, 10:25 PM EDTFlash Flood WarningINDHoward5 hr
May 20, 11:09 PM EDTRiver Flood WarningINDTippecanoe61 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.